Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 415, NWS Jackson, MS

November 29, 2016Claiborne County, Jefferson County, Mississippi; Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 1:31 PM CST for Claiborne County, Jefferson County, Mississippi; Tensas Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2016, 1:31 PM CST (19:31 UTC)
Expired
Nov 29, 2016, 2:15 PM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 1:50 PM CSTHAIL 1Nw Alcorn, MSQUARTER SIZED HAIL OCCURRED ON THE ALCORN STATE UNIVERSITY CAMPUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WUUS54 KJAN 291931
SVRJAN
LAC107-MSC021-063-292015-
/O.NEW.KJAN.SV.W.0415.161129T1931Z-161129T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CST TUE NOV 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHWESTERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 215 PM CST

* AT 130 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
  WATERPROOF... OR 17 MILES NORTHEAST OF FERRIDAY...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ST. JOSEPH AROUND 145 PM CST. 
  ALCORN AND LAKE BRUIN AROUND 150 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3214 9118 3183 9090 3175 9132 3175 9137
      3182 9142
TIME...MOT...LOC 1930Z 231DEG 30KT 3181 9134 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

EC
4 follow-up statements
862 
WWUS54 KJAN 291936
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CST TUE NOV 29 2016

LAC107-MSC021-063-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
136 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CENTRAL TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTHWESTERN
JEFFERSON COUNTIES...

AT 136 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WATERPROOF...OR 20 MILES NORTHEAST OF VIDALIA...MOVING NORTHEAST AT
35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ST. JOSEPH AROUND 145 PM CST. 
  ALCORN AND LAKE BRUIN AROUND 150 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3214 9118 3183 9090 3175 9132 3184 9139
TIME...MOT...LOC 1936Z 231DEG 30KT 3184 9129 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

EC
911 
WWUS54 KJAN 291944
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST TUE NOV 29 2016

LAC107-MSC021-063-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
144 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR EASTERN TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTHWESTERN
JEFFERSON COUNTIES...

AT 143 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
JOSEPH...OR 22 MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 35
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ALCORN AND LORMAN AROUND 155 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3214 9118 3183 9090 3177 9125 3186 9132
TIME...MOT...LOC 1943Z 237DEG 30KT 3185 9122 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

EC
222 
WWUS54 KJAN 291950
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CST TUE NOV 29 2016

LAC107-MSC021-063-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
150 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR EAST CENTRAL TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTH
CENTRAL JEFFERSON COUNTIES...

AT 150 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER ALCORN...OR 29
MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL
JEFFERSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3207 9112 3187 9094 3182 9121 3190 9127
TIME...MOT...LOC 1950Z 238DEG 40KT 3192 9113 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

EC
166 
WWUS54 KJAN 291956
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CST TUE NOV 29 2016

LAC107-MSC063-292005-
/O.CAN.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-JEFFERSON MS-
156 PM CST TUE NOV 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TENSAS PARISH IN
NORTHEASTERN LOUISIANA AND NORTH CENTRAL JEFFERSON COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3192 9118 3193 9118 3199 9113 3199 9110
      3201 9108 3202 9108 3187 9094 3186 9101
      3187 9116 3191 9119
TIME...MOT...LOC 1955Z 234DEG 41KT 3195 9106 

$$

MSC021-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
CLAIBORNE MS-
156 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHWESTERN CLAIBORNE COUNTY...

AT 155 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT GIBSON...
OR 28 MILES SOUTHWEST OF VICKSBURG...MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALCORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3192 9118 3193 9118 3199 9113 3199 9110
      3201 9108 3202 9108 3187 9094 3186 9101
      3187 9116 3191 9119
TIME...MOT...LOC 1955Z 234DEG 41KT 3195 9106 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:30 AM CST, 2 hours 1 minute earlier.

Area forecast discussion, Nov 29, 11:30 AM CST, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1130 AM CST Tue Nov 29 2016

...SEVERE THUNDERSTORMS EXPECTED AGAIN LATE THIS AFTERNOON THROUGH
TONIGHT...

.UPDATE...
Updated for 18Z aviation discussion.

&&

.AVIATION...
For the 18Z TAFs...Increasing moisture from the south will lead to a
potential for scattered showers and thunderstorms late this
afternoon. General timing and location of storms will require taf
amendments as convection develops. There is greater confidence in
severe storms after 00Z Wednesday, so have timing of greatest
confidence for impacts from these storms in TAFs. Expect gusty and
erratic winds, locally heavy rainfall, and MVFR or lower conditions
as showers and storms move through each site./17/NF/

&&

.DISCUSSION...
The current forecast appears to be on track for this morning. Latest
surface analysis shows the stationary front over our southern
counties late this morning. LIX sounding this morning showed cape of
around 1200 j/kg with some lower 70s dewpoints south of the
boundary. Latest 12z Nam shows effective storm relative helicity 300-
400.  With the locally heavy rain potential WPC has put out a
marginal risk for flooding for the cwa. Looking for this afternoon
the current expectations for severe weather modes has not changed as
the warm frontal boundary pushes northward...then as the cold front
pushes through overnight. Latest HRRR shows some isolated strong
storms pushing north across the region with warm front. Otherwise
made slight adjustment to hourly temps,and afternoon highs. Kept
current pops the same./17/

Prior discussion below:

Today and Tonight...

The main forecast concern across the ArkLaMiss region for today and
tonight is the threat for another two rounds of severe thunderstorms
- one this afternoon and another later this evening and tonight.
Synoptically, a deep low pressure system continues to spin over the
Upper Midwest this morning with the shortwave that brought
yesterday's round of storms lifting north and east of our area.
Another shortwave will round the base of the upper low today, while
forecast surface pressure falls suggest that a surface low will spin
up near the ArkLaMiss Delta.

This low will help to focus a lifting warm front across the central
portions of our forecast area this afternoon - the first potential
round of severe weather. Afternoon thunderstorms will have an
increasingly unstable airmass to tap into. MLCAPE values of 1500-
2000 J/kg are possible behind the warm front this afternoon. Any
thunderstorms that develop will also advance into increasing deep
layer shear (0-6 km shear of 50-70 kts), indicating a favorable
environment for supercells. Directional shear will not be as great
as yesterday, though still some veering from SSW to SW with height.
All modes of severe weather will be possible, as steep mid-level
lapse rates and the potential for longer lived supercells increase
the chances for hail and damaging winds. 2000 ft LCL heights and
adequate amounts of low-level shear and helicity will support the
possibility of tornadoes with supercells.

The second possible round of severe weather is not expected to
develop across our area until mainly after 6 PM tonight and should
last through the early morning hours of Wednesday. The surface low
will bring a cold front into the Delta region by around 6 PM, with
the possibility of a few thunderstorms ongoing along it by that
time. With deep layer shear being more parallel to this cold front
storm mode will likely be more linear, though again 60-70 kts of 0-6
km shear would suggest that embedded supercells are possible. Steep
mid-level lapse rates and the presence of dry air through the mid
levels will continue to support the possibility of a large hail and
damaging wind threat. Increasing low-level wind shear and helicity
with a strengthening low-level jet overnight will prompt a
significant threat for tornadoes in our graphical and text Hazardous
Weather Outlook products. With the possibility of nighttime
tornadoes, residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. QPF totals
of 1 to 2 inches across eastern portions of the forecast area
indicate a marginal threat for flooding, but recent long-term dry
conditions in those areas should limit the overall threat for flash
flooding tonight. Heavy rainfall could still produce localized
flooding in low areas. /NF/

Wednesday through early next week....

Another round of wet weather looks to take shape at some point
between this weekend and middle of next week. There are timing
issues with this next system, but models depict that another low
will develop in the Gulf/Texas coast and track northeast into our
CWA ahead of a trough developing across the Intermountain West. This
low will allow moisture to increase into our region as well as some
precip. The ECMWF is the fastest with bringing this through over the
weekend, while the GFS and Canadian are much slower and wait until
early next week. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  54  64  36 /  54  92  31   2
Meridian      78  58  67  36 /  50 100  75   3
Vicksburg     77  49  62  34 /  54  81  13   1
Hattiesburg   79  61  68  37 /  48 100  79   3
Natchez       77  52  62  36 /  51  83  13   1
Greenville    73  48  59  35 /  51  73  13   1
Greenwood     76  49  61  34 /  48  83  13   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

17/06/28/06
Hazardous weather outlook, Nov 29, 6:55 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
655 AM CST TUE NOV 29 2016

ARZ074-MSZ018-301300-
ASHLEY-BOLIVAR-
655 AM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 4 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

ARZ075-301300-
CHICOT-
655 AM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 4 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-301300-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
655 AM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ019-052-058-066-073-074-301300-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
655 AM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

NF

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 29, 10:03 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1003 AM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     MERIDIAN                32.38N 88.71W
11/28/2016                   LAUDERDALE         MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE CITY OF MERIDIAN ASSOCIATED
            WITH THUNDERSTORM WINDS.

&&

TW
Local storm report, Nov 29, 10:46 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 SSE BROOKSVILLE       33.22N 88.57W
11/28/2016                   NOXUBEE            MS   LAW ENFORCEMENT

            ROAD SIGNS BENT OVER ALONG HWY 45.

&&

TW
Local storm report, Nov 29, 11:09 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     10 NE STRINGER          31.97N 89.13W
11/28/2016                   JASPER             MS   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 528.

&&

TW
Local storm report, Nov 29, 11:12 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     6 N ROSE HILL           32.23N 88.99W
11/28/2016                   NEWTON             MS   LAW ENFORCEMENT

            TREE DOWN ALONG COUNTY ROAD 2422.

&&

TW
Local storm report, Nov 29, 12:10 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     COLLINS                 31.64N 89.56W
11/28/2016                   COVINGTON          MS   LAW ENFORCEMENT

            POWER LINE DOWN IN THE CITY OF COLLINS.

&&

TW
Special weather statement, Nov 29, 12:35 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST TUE NOV 29 2016

LAZ024-026-291900-
CATAHOULA LA-CONCORDIA LA-
1235 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CONCORDIA AND CENTRAL
CATAHOULA PARISHES UNTIL 100 PM CST...

AT 1234 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FROGMORE AROUND 1245 PM CST.
  FERRIDAY AND WEST FERRIDAY AROUND 1255 PM CST.
  CLAYTON AND LEE BAYOU AROUND 100 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGECREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3154 9191 3177 9156 3176 9156 3175 9154
      3165 9150 3163 9152 3161 9152 3159 9149
      3159 9142 3142 9182
TIME...MOT...LOC 1834Z 236DEG 38KT 3152 9178

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:00 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith31 min
Nov 28, 6:41 PM CSTSevere Thunderstorm WarningJANLauderdale23 min
Nov 28, 8:15 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson45 min
Nov 28, 9:34 PM CSTSevere Thunderstorm WarningJANClarke, Jasper41 min
Nov 28, 9:59 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones27 min
Nov 29, 12:50 PM CSTSevere Thunderstorm WarningJANAdams40 min
Nov 29, 2:00 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds45 min
Nov 29, 2:35 PM CSTSpecial Weather StatementJANWashington25 min
Nov 29, 2:43 PM CSTSevere Thunderstorm WarningJANHinds19 min
Nov 29, 2:45 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington45 min
Nov 29, 3:04 PM CSTSpecial Weather StatementJANRankin26 min
Nov 29, 3:11 PM CSTSevere Thunderstorm WarningJANRankin49 min
Nov 29, 3:20 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower55 min
Nov 29, 3:30 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys45 min
Nov 29, 3:38 PM CSTSevere Thunderstorm WarningJANMadison41 min
Nov 29, 3:45 PM CSTSevere Thunderstorm WarningJANRankin, Scott45 min
Nov 29, 3:58 PM CSTSevere Thunderstorm WarningJANGrenada47 min
Nov 29, 4:00 PM CSTTornado WarningJANRankin, Scott30 min
Nov 29, 4:14 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes46 min
Nov 29, 4:17 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Winston43 min
Nov 29, 4:20 PM CSTTornado Warning Tornado observedJANLeake, Scott25 min
Nov 29, 4:22 PM CSTTornado WarningJANGrenada38 min
Nov 29, 4:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo52 min
Nov 29, 4:30 PM CSTTornado WarningJANCarroll, Montgomery45 min
Nov 29, 4:41 PM CSTTornado Warning Tornado observedJANLeake, Neshoba37 min
Nov 29, 4:44 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower61 min
Nov 29, 4:49 PM CSTTornado WarningJANNeshoba, Noxubee, Winston41 min
Nov 29, 4:54 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo55 min
Nov 29, 5:01 PM CSTTornado WarningJANMadison, Yazoo29 min
Nov 29, 5:01 PM CSTTornado WarningJANChoctaw, Webster44 min
Nov 29, 5:16 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Winston29 min
Nov 29, 5:21 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada39 min
Nov 29, 5:29 PM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston46 min
Nov 29, 5:37 PM CSTTornado WarningJANClay, Oktibbeha, Webster38 min
Nov 29, 5:42 PM CSTTornado WarningJANKemper, Noxubee, Winston48 min
Nov 29, 5:44 PM CSTSevere Thunderstorm WarningJANGrenada46 min
Nov 29, 5:48 PM CSTSpecial Weather StatementJANLeake27 min
Nov 29, 12:35 PM CSTSpecial Weather StatementJANConcordia25 min
Nov 29, 1:34 PM CSTSpecial Weather StatementJANMorehouse26 min
Nov 29, 2:30 PM CSTSpecial Weather StatementJANFranklin30 min
Nov 29, 2:42 PM CSTSevere Thunderstorm WarningJANFranklin48 min
Nov 29, 3:00 PM CSTTornado WarningJANFranklin, Madison, Tensas60 min
Nov 29, 4:09 PM CSTTornado WarningJANFranklin37 min
Nov 29, 5:02 PM CSTTornado WarningJANFranklin, Richland43 min
Nov 29, 5:39 PM CSTSpecial Weather StatementJANMadison66 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.